Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2012, 9:04 PM CDT for Osage County, Rogers County, Washington County, Oklahoma. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 9:04 PM CDT (02:04 UTC)
- Expired
- Apr 9, 2012, 9:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 9:10 PM CDT | HAIL 1 | Ochelata, OK | GREATER THAN QUARTER SIZE HAIL REPORTED. PUBLIC REPORT RETRIEVED VIA WASHINGTON COUNTY EMERGENCY MANAGEMENT SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| Apr 9, 9:20 PM CDT | HAIL 1 | 3 Sw Ochelata, OK | |
| Apr 9, 9:25 PM CDT | HAIL 1.75 | 2 W Ochelata, OK | |
| Apr 9, 9:30 PM CDT | HAIL 1.75 | 2 W Ramona, OK | PUBLIC REPORT RETRIEVED VIA WASHINGTON COUNTY EMERGENCY MANAGEMENT SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| Apr 9, 9:37 PM CDT | HAIL 1.75 | 3 S Ramona, OK | QUARTER TO GOLF BALL SIZED HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS54 KTSA 100204 SVRTSA OKC113-131-147-100245- /O.NEW.KTSA.SV.W.0038.120410T0204Z-120410T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT MON APR 9 2012 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA NORTHWESTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 945 PM CDT * AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF OCHELATA...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... OCHELATA...AVANT AND RAMONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3654 9573 3640 9604 3664 9619 3675 9600 TIME...MOT...LOC 0204Z 323DEG 23KT 3663 9605 $$
2 follow-up statements
077 WWUS54 KTSA 100212 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT MON APR 9 2012 OKC113-131-147-100245- /O.CON.KTSA.SV.W.0038.000000T0000Z-120410T0245Z/ OSAGE OK-ROGERS OK-WASHINGTON OK- 912 PM CDT MON APR 9 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WASHINGTON...NORTHWESTERN ROGERS AND EASTERN OSAGE COUNTIES... AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OCHELATA... MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF EGGS. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL TO EGG SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... OCHELATA...WOLCO...AVANT AND RAMONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3662 9615 3672 9597 3654 9573 3640 9604 TIME...MOT...LOC 0212Z 323DEG 23KT 3659 9601 $$
931 WWUS54 KTSA 100225 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT MON APR 9 2012 OKC113-100236- /O.CAN.KTSA.SV.W.0038.000000T0000Z-120410T0245Z/ OSAGE OK- 925 PM CDT MON APR 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS CANCELLED... LAT...LON 3654 9573 3643 9600 3657 9600 3666 9595 TIME...MOT...LOC 0226Z 323DEG 23KT 3653 9594 $$ OKC131-147-100245- /O.CON.KTSA.SV.W.0038.000000T0000Z-120410T0245Z/ ROGERS OK-WASHINGTON OK- 925 PM CDT MON APR 9 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WASHINGTON AND NORTHWESTERN ROGERS COUNTIES... AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMONA... MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... WIND GUSTS TO 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RAMONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3654 9573 3643 9600 3657 9600 3666 9595 TIME...MOT...LOC 0226Z 323DEG 23KT 3653 9594 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:59 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 9, 8:59 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 859 PM CDT MON APR 9 2012 ...UPDATE... .DISCUSSION... ISOLATED SEVERE THUNDERSTORMS...WITH A HISTORY OF PRODUCING LARGE HAIL...CONTINUES ALONG THE NRN EDGE OF THE INSTABILITY AXIS ACROSS PARTS OF NE OK. THIS ACTIVITY WILL LIKELY PERSIST FOR A FEW MORE HOURS AND HAVE ALREADY SENT UPDATED PRODUCTS TO UP POPS ACROSS THE NRN SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 74 50 66 / 40 40 40 20 FSM 57 75 52 67 / 20 40 30 30 MLC 59 74 54 66 / 20 30 30 30 BVO 54 73 47 65 / 60 40 40 20 FYV 51 71 48 65 / 30 40 40 20 BYV 50 71 45 65 / 40 40 40 20 MKO 59 75 51 67 / 30 40 40 30 MIO 51 73 45 65 / 70 40 40 20 F10 58 74 53 67 / 30 40 40 30 HHW 60 75 57 69 / 20 20 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....18
Hazardous weather outlook, Apr 9, 5:42 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT MON APR 9 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
542 PM CDT MON APR 9 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...MAINLY ALONG AND WEST OF HIGHWAY 75.
ONSET...AFTER 7 PM...WITH ADDITIONAL THUNDERSTORMS LATE TONIGHT
AFTER 3 AM.
DISCUSSION...
A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ACROSS SOUTHEAST
KANSAS MAY MOVE INTO PARTS OF FAR NORTHEAST OKLAHOMA AND POSSIBLY
NORTHWEST ARKANSAS AFTER 7 PM. A FEW OF THE STRONGER STORMS COULD
PRODUCE HAIL.
SEVERE THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS PARTS
OF NORTHWEST OKLAHOMA AND THE TEXAS PANHANDLE. THIS ACTIVITY WILL
EVENTUALLY DEVELOP INTO A FEW CLUSTERS OF STORMS THIS EVENING AND
BEGIN TO SPREAD SOUTHEAST. WHILE MOST OF THE ACTIVITY SHOULD REMAIN
WEST OF THE FORECAST AREA...A FEW STORMS COULD APPROACH PARTS OF
EASTERN OKLAHOMA MAINLY WEST OF HIGHWAY 75. A FEW OF THESE STORMS
COULD BE STRONG...CAPABLE OF PRODUCING HAIL.
ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE TONIGHT ACROSS NORTHEAST
OKLAHOMA AND POSSIBLE NORTHWEST ARKANSAS. THIS ACTIVITY SHOULD
REMAIN BELOW SEVERE LIMITS...BUT STILL MAY PRODUCE SOME HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
ELEVATED THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF EASTERN
OKLAHOMA TUESDAY MORNING. A FEW OF THE STRONGER STORMS COULD
HAVE THE POTENTIAL FOR HAIL.
A WEAK FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE SOUTHERN
PLAINS AND PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY THROUGH THE
WEEK. THE WEATHER PATTERN WILL BEGIN TO CHANGE BY LATE WEEK...WITH
STRONGER STORM SYSTEMS POISED TO PASS ACROSS THE PLAINS. ALL DATA
SUGGEST THAT AMPLE INSTABILITY AND WIND SHEAR WILL BE IN PLACE TO
SUPPORT SEVERAL ROUNDS OF SEVERE STORMS FROM LATE WEEK THROUGH NEXT
WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 9, 8:11 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 9 NNW BIGHEART 36.97N 96.31W
04/09/2012 E1.00 INCH OSAGE OK TRAINED SPOTTER
MARBLE TO QUARTER SIZE HAIL COVERING THE GROUND.
&&
GEWLocal storm report, Apr 9, 8:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
853 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 NW OKESA 36.75N 96.18W
04/09/2012 E2.00 INCH OSAGE OK CO-OP OBSERVER
NINE MILES DUE WEST OF BARTLESVILLE.
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Apr 9, 8:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Apr 9, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 57 min |
| Apr 9, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 45 min |
| Apr 9, 9:41 PM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Apr 9, 9:56 PM CDT | Special Weather Statement | TSA | Ottawa | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.